MAUDE Adverse Event Report: AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION

AESCULAP AG CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM; CRANIAL FIXATION
Model Number FM921T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with fm921t - cranioplate 1.5 scr.Mag.Cross l:4mm.According to the complainant, during the procedure, nail breakage and burr occurred.The operation time was prolonged as a result.The complaint device was returned to the manufacturer for evaluation.There was significant surgery delay.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a microscopic investigation of all nine screws.We made a microscopic investigation of all nine screws.The rest of the thread of screw a is in a good condition.The fracture surface of screw a shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw a shows significant wear and deformation.The rest of the thread of screw b shows little damages.The fracture surface of screw b shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw b shows significant wear and deformation.The rest of the thread of screw c is in a good condition.The fracture surface of screw c shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw c shows significant wear and deformation.The rest of the thread of screw d is in a good condition.The fracture surface of screw d shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw d shows only minor wear.The rest of the thread of screw e shows minor deformation.The tip of screw e is in a good condition.The phillips head of screw e shows only minor deformation.The rest of the thread of screw f is minor deformed.The tip of screw f is in a good condition.The phillips head of screw f shows significant wear deformation.The rest of the thread of screw g is damaged and deformed.The fracture surface of screw g shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw g shows wear and deformation.The rest of the thread of screw h is in a good condition.The fracture surface of screw h shows the typical signs of a screw that was torn off by excessivetorque.The phillips head of screw h shows only minor wear and deformation.The rest of the thread of screw i is slightly deformed.The fracture surface of screw i shows the typical signs of a screw that was torn off by excessive torque.The phillips head of screw i shows minor wear.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that 5 similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 5(10) probability of occurrence7(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: there is no indication for a material-, manufacturing- or design-related failure.Without further knowledge about the circumstances we suspect that the surgeon made some handling errors during implantation.Based upon the investigations results a capa is not necessary.

Brand Name
CRANIOPLATE 1.5 SCR.MAG.CROSS L:4MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12920812
Report Number9610612-2021-00755
Device Sequence Number5111882
Product Code JEY
UDI-Device Identifier04038653463671
UDI-Public4038653463671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFM921T
Device Catalogue NumberFM921T
Device Lot Number52584299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown